MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH OP TELESCOPE, 7°, 11 FR. X 220 MM, 7.5 FR. CHANNEL, ANGLED OCULAR; A37025A

OLYMPUS WINTER & IBE GMBH OP TELESCOPE, 7°, 11 FR. X 220 MM, 7.5 FR. CHANNEL, ANGLED OCULAR; A37025A
Model Number A37025A
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Low Blood Pressure/ Hypotension (1914); Sepsis (2067); Septic Shock (2068); Ventilator Dependent (2395)
Date of Event 05/05/2025
Type of Reportable Event Death
Event or Problem Description
It was reported that the patient underwent cystoscopy and holmium laser or both penile and bulbar urethral strictures, complex urethral dilation, placement of a foley catheter, removal of the artificial urinary sphincter, and placement of a suprapubic cystostomy tube.After the procedure was performed, staff found that the 11 french 7-degree pediatric cystoscope (the only scope that could pass through proximal penile urethral stricture) was slightly bent.Patient recovered well with minimal bleeding in post anesthesia care unit (pacu) and was discharged home with no complications.The patient later reported waking up at home to find bed saturated with blood.The patient went to local emergency room and was subsequently transferred back to the facility with anemia and hypotension.The patient was placed on pressors, ventilated, and treated for sepsis.Patient was then transferred to a higher level of care for procedures unable to be performed at the facility.Customer notes that it is unknown whether the device is related to outcomes.E2 - health professional: was unable to be changed for no but should be yes.Since the device described was a "11 french 7-degree pediatric cystoscope", we selected "(b)(6)" as a representative product.
 
Event or Problem Description
Additional information received the patient was re-admitted to the facility, received blood transfusions, was treated for septic shock, and was administered the antibiotics zosyn and linezolid.The patient was subsequently transferred for sledd (sustained low-efficiency daily dialysis) and has since expired.This supplemental report is being submitted to update fields (a2, a3, a4, a5, a6, b1, b2, b5, b7, f6, f10) and attach the related medwatch report.Additionally, this supplemental report is providing further information shared by the customer.
 
Event or Problem Description
Additional information was received from the customer indicating that the patient was re-admitted to a different facility for treatment of an infection.The patient subsequently expired at that facility, and it is unknown whether an autopsy was performed.The customer indicated that they did not consider the patient¿s death to be related to the device.This supplemental report is being submitted to update fields (b5 and f9) and additional information provided by the customer.

Brand Name
OP TELESCOPE, 7°, 11 FR. X 220 MM, 7.5 FR. CHANNEL, ANGLED OCULAR
Common Device Name
A37025A
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM  22045
MDR Report Key22161432
Report Number2429304-2025-00173
Device Sequence Number8907124
Product Code FGA
UDI-Device Identifier04042761023214
UDI-Public04042761023214
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/03/2025
Report Date (Section F) 09/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberA37025A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date08/05/2025
Device Age8 YR
Event Location Hospital
Date Report to Manufacturer05/07/2025
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date06/06/2025
Supplement Report FDA Received Date07/03/2025
09/03/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Required Intervention; Hospitalization;
Patient Age79 YR
Patient SexMale
Patient Weight119 KG
Patient EthnicityNon Hispanic
Patient RaceWhite
Date Report Sent to FDA09/03/2025